E-ISSN 2475-0581
 

Case Report 


Tardive Oculogyric Crisis Due to Aripiprazole Treatment in an Adolescent Patient Diagnosed with Bipolar Disorder

Tugce Canol, Sermin Yalin Sapmaz, Aylin Deniz Uzun, Hasan Kandemir.

Abstract
Antipsychotics usage in children and adolescents is becoming widespread. One of the extrapyramidal side effects associated with long-term antipsychotic drug use follow-up is an oculogyric crisis (OGC). OGC is defined as a dystonic reaction commonly observed after typical antipsychotic drug administration. However, there are rare cases which report OGC after atypical antipsychotic use. In this report, we present an adolescent with bipolar disorder who developed OGC after 2 years of aripiprazole and quetiapine use. To best of our knowledge, this case report has been the first case to present the clinical presentation of tardive OGC due to aripiprazole treatment in an adolescent patient. It is important to note that OGC might be observed in the acute phase and it might be as a result of chronic use detected during a clinical follow-up. Safety, tolerability and efficiency of aripiprazole in pediatric populations should be further analyzed in the future studies.

Key words: oculogyric crises, tardive, adolescent, aripiprazole, child, bipolar, psychiatry


 
ARTICLE TOOLS
Abstract
PDF Fulltext
How to cite this articleHow to cite this article
Citation Tools
Related Records
 Articles by Tugce Canol
Articles by Sermin Yalin Sapmaz
Articles by Aylin Deniz Uzun
Articles by Hasan Kandemir
on Google
on Google Scholar


How to Cite this Article
Pubmed Style

Canol T, SYS, Uzun AD, Kandemir H. Tardive Oculogyric Crisis Due to Aripiprazole Treatment in an Adolescent Patient Diagnosed with Bipolar Disorder. Psychiatry and Clinical Psychopharmacology - PCP. 2020; 30(3): 321-323. doi:10.5455/PCP.20200522115147


Web Style

Canol T, SYS, Uzun AD, Kandemir H. Tardive Oculogyric Crisis Due to Aripiprazole Treatment in an Adolescent Patient Diagnosed with Bipolar Disorder. http://www.psychiatryandclinicalpsychopharmacology.org/?mno=107276 [Access: October 02, 2020]. doi:10.5455/PCP.20200522115147


AMA (American Medical Association) Style

Canol T, SYS, Uzun AD, Kandemir H. Tardive Oculogyric Crisis Due to Aripiprazole Treatment in an Adolescent Patient Diagnosed with Bipolar Disorder. Psychiatry and Clinical Psychopharmacology - PCP. 2020; 30(3): 321-323. doi:10.5455/PCP.20200522115147



Vancouver/ICMJE Style

Canol T, SYS, Uzun AD, Kandemir H. Tardive Oculogyric Crisis Due to Aripiprazole Treatment in an Adolescent Patient Diagnosed with Bipolar Disorder. Psychiatry and Clinical Psychopharmacology - PCP. (2020), [cited October 02, 2020]; 30(3): 321-323. doi:10.5455/PCP.20200522115147



Harvard Style

Canol, T., , . S. Y. S., Uzun, . A. D. & Kandemir, . H. (2020) Tardive Oculogyric Crisis Due to Aripiprazole Treatment in an Adolescent Patient Diagnosed with Bipolar Disorder. Psychiatry and Clinical Psychopharmacology - PCP, 30 (3), 321-323. doi:10.5455/PCP.20200522115147



Turabian Style

Canol, Tugce, Sermin Yalin Sapmaz, Aylin Deniz Uzun, and Hasan Kandemir. 2020. Tardive Oculogyric Crisis Due to Aripiprazole Treatment in an Adolescent Patient Diagnosed with Bipolar Disorder. Psychiatry and Clinical Psychopharmacology, 30 (3), 321-323. doi:10.5455/PCP.20200522115147



Chicago Style

Canol, Tugce, Sermin Yalin Sapmaz, Aylin Deniz Uzun, and Hasan Kandemir. "Tardive Oculogyric Crisis Due to Aripiprazole Treatment in an Adolescent Patient Diagnosed with Bipolar Disorder." Psychiatry and Clinical Psychopharmacology 30 (2020), 321-323. doi:10.5455/PCP.20200522115147



MLA (The Modern Language Association) Style

Canol, Tugce, Sermin Yalin Sapmaz, Aylin Deniz Uzun, and Hasan Kandemir. "Tardive Oculogyric Crisis Due to Aripiprazole Treatment in an Adolescent Patient Diagnosed with Bipolar Disorder." Psychiatry and Clinical Psychopharmacology 30.3 (2020), 321-323. Print. doi:10.5455/PCP.20200522115147



APA (American Psychological Association) Style

Canol, T., , . S. Y. S., Uzun, . A. D. & Kandemir, . H. (2020) Tardive Oculogyric Crisis Due to Aripiprazole Treatment in an Adolescent Patient Diagnosed with Bipolar Disorder. Psychiatry and Clinical Psychopharmacology, 30 (3), 321-323. doi:10.5455/PCP.20200522115147